Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Have tattoos, long time to heal. Worried to expose to sun. Precautions?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
I have a heart condition & high blood pressure. My cardiologist has me on bisoprolol hctz, enalapril & atorvastatin. I have been on this drug regimen for several years & it seems to work. With summer coming, though, I have a question.
I am fair skinned and have found that something in this group makes my skin hyper sensitive. I don't go out sun bathing but I find that my driver's arm tends to develop little red spots as the summer goes on, rather than an overal mild sun burn. I also have had a few tattoos over these years and (besides bleeding alot which is understandable) it has taken several months for the tats to heal & set. Is there something I can do or take to alleviate these problems?
Posted Mon, 10 Jun 2013 in General Health
Answered by Dr. Prasad Akole 3 hours later
Dear friend, welcome to Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

You seem to have a drug induced photo-sensitivity dermatitis.
Atorvastatin and less commonly hydrochlorothiazide (hctz), and enalapril can cause variable photo-sensitive dermatitis.

I would recommend that you consult a dermatologist and your cardiologist to confirm that it is indeed the case I suspect and be guided to see if one by one these are omitted and substituted with alternatives.

Till then avoiding sun-exposure is the way out to avoid these rashes.

Omitting the offending drug is the only absolute solution, which should be done under your cardiologist’s guidance.
Sunscreens may be tried till then.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Take care and please keep me informed of your progress at
Good Luck!

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor